HUTCHINSON, Kan. — The Reno County Health Department reported Monday that there were three methamphetamine overdoses reported in the past day.
There has also been an increase in heroin overdoses over the last two and a half weeks. This concerning trend likely involves illicitly manufactured fentanyl. Fentanyl is mixed in with other substances including methamphetamine, heroin, and fake pills made to look like Oxycontin. Two milligrams of fentanyl can be lethal depending on a person’s body size, tolerance and past usage.
The Reno County Health Department has been collecting data of suspected overdoses and issuing alerts for the past year. Since Oct. 1, 2021, there have been 14 overdoses and two Naloxone administrations.
The Reno Recovery Collaborative recommends the following steps and strategies for our community:
· Naloxone (Narcan) education, trainings, and availability https://www.dccca.org/naloxone-program/
· Encourage more people to carry Naloxone (Narcan)
· Encourage members of our community who use substances to never use alone
· Check in on friends or family regularly that use substances
For more local information, education, and specific activities on substance misuse, or if you want to get involved in the Reno Recovery Collaborative, please contact Seth Dewey at [email protected]